Health Update

Ever hear the saying “If it weren’t for bad luck, I’d have no luck”? My question is “Is this what no luck looks like”? I feel like crumbled tin foil, one move makes something else hurt. It’s a crazy period for me and my writing has slowed down due to spending time in bed.

The new issues are due to prescriptions for my non-working salivary gland and stomach issues. The first prescription sent me over the top dizzy, blurred vision, out of balance, and chest pain. I had to quit. Come to find out after several tests my gastro has three problems caused by the prescription. Now I’m on a gastro prescription and it’s causing dizziness, balance problems, and falling. I’m giving it two more days to see if the side effects pass or lessen.

That happens many times with side effects, you may get some at first and several weeks to a month later they go away. My plan is to give this prescription two more days before I stop taking it, with my doctor knowing of course. Actually, I’m sending a message thru the portal to let them know my plan and ask about another prescription.

Here’s my dilemma, if I take the prescrptions I can’t drive. I rarely drive but I’m not giving up driving unless something is going to blow a gasket. People who are homebound or have chronic illnesses will understand the pain felt every time your body takes part of your life away.

I’m turning 60 shortly and have very little life outside of the house, but I have not given up on driving. I was on limited driving due to my Dementia, only driving within a few miles from the house. I have no desire to give up on driving or life at this point. I’m frustrated and very angry, almost cried yesterday but it will pass.

I’m also dealing with depression and it adds to my anger. Tomorrow is a new day.

Melinda

10 comments

  1. Thank you for sharing your experience, Melinda. I admire your strength and courage to continue fighting despite your health issues. I am sorry to hear that you are struggling with side effects of prescriptions and their impact on your ability to drive. My question for you is, have you considered alternative modes of transportation or assistance in getting around?

    Liked by 1 person

    1. Thank you so much for commenting. I have survived much trauma that this is nothing. My husband drives me. On good days I can drive a couple of miles for appointment. I have problems walking and the city that I live is doesn’t much public transportation and I will not take Uber. Have a great evening and glad you stopped by. πŸ™‚

      Liked by 1 person

  2. Oh Mel, I’m so sorry. I knew you were having problems with the meds but to hear there’s more of it still happening with a new gastro prescription is awful. I can appreciate the issue with driving. I would hang on to that ability for independence as long as possible too. If the side-effects continue, has your doc said if there’s another alternative (or a few) still left to try? I’m hoping that there’s another option out there that may be better suited to you. It’s hard to know with side-effects as to whether they’ll disappear if you can hang on long enough or not. Sometimes they don’t. I think it’s a good idea to give it an extra two days and see how things are then. I’m keeping my fingers crossed for a mini miracle 🀞

    I can only imagine the emotional turmoil with your health issues, the meds, the dementia, the side-effects, all of it. Sometimes it can help to let a little of it out. A good cry can be cathartic. Sending lots of love and gentle hugs your way πŸ’œπŸ’™πŸ’šπŸ’›πŸ§‘

    Caz xxxxx

    Liked by 1 person

  3. Oh Mel, I’m so sorry you’re having to deal with these issues in addition to everything else. I hope you’re able to find something that can help you without causing other problems for you. Hang in there sweet friend. You know I’ll be praying for you.

    Liked by 1 person

  4. Oh, Melinda, I’m sorry you’re dealing with so much at the moment. It’s horrible when our health fails, especially if it then affects other parts of our life, like driving or getting out, to say nothing of the pain you’re in. I do hope your doctor is able to help you further, perhaps, with a different medication that might be more effective and with fewer side effects. In the meantime, take care of yourself as best you can, and I’m sending you healing and comforting hugs πŸ€—. Xx πŸ’™πŸ’œπŸ’™

    Liked by 1 person

  5. Sending you a big hug, Melinda. I can empathize. I lost my driver’s license 1.5 years ago due to cardiac syncope at age 32. While I don’t go out much, it still feels like I keep losing bit of my independence. And I also have Sjogren’s, so understand the frustration of the salivary glad issues. Tomorrow is, indeed, a new day. I hope that you and your doctor can find a better solution that will help you feel better while maintaining your independence. ❀️

    Liked by 1 person

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s